Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Fell down and got huge hematoma. Having severe pain in leg. What could be the problem?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I am a 59 yr old female. I weigh 175. I fell in 2008 and landed on the edge of a bucket on the back of my thigh. At the time I got a huge hematoma. I did not get any professional treatment. I rubbed ointment on it and took pain killers. Now, 4 years later I still have pain in that leg. I had some hip problems that could never be diagnosed but after many months of PT the hip improved. The pain down my thigh lessened but didn't go away. Now I started going to PT for my knee. As part of that therapy I did some stretches of that leg and some step down exercises. Since then ( about 3 weeks now) the pain has begun getting worse again. Any ideas of what could be the problem and what I can do about it?
Posted Fri, 25 Jan 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
The pain you are having right now could be due to an inflammation of the XXXXXXX structures of the hip joint or arthritis. To find out the exact cause it is best to get an MRI scan of the area done after a proper examination by your orthopedician.
Meanwhile avoid doing any exercise as long as the pain persists.
Take mild pain klillers like Motrin and do a hot fomentation in the area for a symptomatic relief.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor